I was wondering if anybody would be able to help out:
I have what i would describe as a rash on my lower legs and feet, which has recently spread onto the soles of my feet as well. The rash itelf looks like a lot of red pin-***** dots and doesnt itch. When i apply pressure onto the area the red dots are still visible rather than fading.
I have been to see my doctor who didnt have any idea what it was but put me through some blood tests: FBC, U&E, LFT, Glucose and Auto Immunity/Antibodies - all of which came back fine.
Iv noticed as well that recently im getting pain in my shins and ankles when walking or going up staitcases (feels like they are bruised) im not sure if this is related?
For information i am 22, generally fit, BMI is 21, i dont smoke, im currently taking naproxen but this problem was here before that.
This rash could be petechiae or purpura. It is caused by ruptured blood vessels
under the skin. Petechiae appear as tiny, red, pinpoint, flat spots. They look as if someone used a fine-tip red ink pen to put little dots on the skin. Purpura is similar, but is larger and can be more purple or blue in color. The two most important signs that you can use to distinguish these spots from other rashes are:
They don't blanch when you press on them. Many other kinds of spots, when pressed, will turn white or skin colored for 1 or 2 seconds, and then turn red again. Petechiae and purpura will stay red or purple. They won't blanch at all when pressed.
They are completely flat. Because they occur under the skin, you won't be able to feel any bump.
Maybe you need to discuss getting evaluated further by your doctor.
I do understand this bothers you deeply. May I ask if you also had your blood coagulation levels checked eg prothrombin time, aPTT and fibrinogen levels? Also, were they able to do a duplex scan of the lower extremities just to assess the patency of your blood vessels?
Pain in the lower extremities especially when aggravated by walking certain distances may suggest a vascular problem. Intermittent claudication may be a condition to consider here. Intermittent claudication presents with leg pain especially in the presence of disrupted blood supply in the extremities. Maybe you can discuss this with your physician.
I have had no other tests carried out but i am returning to my doctor this Friday to discuss it further. He had prescribed me to use Selsun solution (incase it was fungal related) but that didnt work, and it doesnt really seem to be a rash - it looks more like blood under the skin.
They dots are all very seperate rather than having merged together but there are still a large number of them.
I will take your suggestions with me when i go to my GP and update as to what he has to say.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.